What is Amoxicillin Rash?
This is a medication rash that a person may have it if they have an allergic reaction to amoxicillin. It is a B-lactam antibiotic medication that is used to treat medical conditions like pneumonia, bronchitis, urinary tract infections, and ear infections that are caused by infectious bacteria. Sometimes when taking amoxicillin a person will get a mild rash as a side effect of the medication but that does not mean that they are allergic to it. In some cases having this rash could be a sign of a life-threatening infection. When in doubt talk to your physician and have them evaluate the rash. Although anyone can get an amoxicillin rash it is mostly seen in children. A majority of people who have been diagnosed with Epstein-Barr virus infection will have a non-allergic reaction to amoxicillin. If you have a non-allergic amoxicillin rash it could indicate that there is the presence of infectious mononucleosis.
There are four predominant rashes a person can get that are thought to be caused by amoxicillin, which include:
- Exfoliative rash – This type will affect one part of your body but it does have the potential to spread across other parts of your body also. This is the more serious type of amoxicillin rash.
- Anaphylaxis – this type is due to an adverse reaction of amoxicillin with the prominent symptoms of wheezing and labored breathing. This is considered a severe allergic reaction to amoxicillin and can be life-threatening so you need to seek medical help immediately.
- Purulent – this type is a painful rash and predominantly a cluster of furuncles, which are large infections of a hair follicle.
- Erythematosus – this type will cause skin inflammation which will cause your skin to turn red because of the itching the rash causes. If your skin remains irritated it could cause your skin to look bruised.
The duration of an amoxicillin rash can be from three to six days.
Amoxicillin Rash Symptoms
When a person starts with an amoxicillin rash it will usually start on your stomach and then cover your back. It can also spread to your lets, face, and arms. Most people will notice the rash seventy-two hours after taking the amoxicillin. The rash will appear as flat small spots which will be either dark pink or red in color. The rash will itchy unless the rash is the cause of a side effect and not an allergic reaction to amoxicillin. Approximately ten percent of children taking amoxicillin will develop an allergic reaction to the medication resulting in an itchy rash which could lead to blisters.
Some of the symptoms a person might have with an amoxicillin rash can include:
- Bloody or watery diarrhea
- Fever and/or chills
- Body aches
Some may even experience candidiasis which is a yeast infection of your mouth or vulvovaginal yeast infection. A serious side effect would be seizures. The amoxicillin rash could lead to a black or hairy tongue, hives, and swelling in some serious cases. A person may also have a sudden mental stage change.
The cause of an amoxicillin rash can either be from an allergic reaction to the medication or just a side effect. If you have an insensitive amoxicillin rash it could be the result of an infection.
Amoxicillin Rash Pictures
Photos, Images and Pictures collection of Amoxicillin Rash…
Amoxicillin Rash Treatment
Most of the time when a person has an amoxicillin rash there is no treatment needed but if you start to have trouble breathing or any other complications happen you will need to see your physician or visit the nearest emergency facility. In most cases the amoxicillin rash will go away on its on fairly quickly. One thing to note is that this type of rash is non-contagious.
To help with the symptoms of amoxicillin rash like itching, inflamed skin, etc. you can try some of these home treatments.
Add a half to a cup of oatmeal to your bath water, which should be warm not hot, to help soothe the rashes.
You could also take an over-the-counter medication like Benadryl to help with the itching.
Drink a lot of water to help flush out the toxins in your body can help you heal faster.
When you develop the rash you should talk to your physician to see if they want you to discontinue taking the medication. They may have you continue the medication because in mild cases or a side effect the amoxicillin rash is usually self-eliminating and will eventually go away on their own. If over-the-counter medications do not help with the itching and inflammation you should talk to your physician to see if they can give you a prescription for something a little stronger.
You should see medical help if you feel extremely fatigued your behavior changes toward your family members, you have a high temperature, wheezing, swelling around your eyes, diarrhea, or extreme body aches, or the area around your mouth appears red and swollen.